Alert archive / Tennessee / Tornado Warnings in 2010
Tornado Warning 11, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 24, 2010, 4:22 PM CDT for 5 counties in Tennessee. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2010, 4:22 PM CDT (21:22 UTC)
- Expired
- Apr 24, 2010, 5:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Benton County, TN, Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 5:02 PM CDT | TORNADO | 15 Sw Waverly, TN | CONFIRMED TORNADO TOUCHDOWN WAS REPORTED TWO MILES SOUTH OF INTERSTATE 40. MULTIPLE TREES WERE REPORTED DOWNED ACROSS THIS AREA ALSO. |
| Apr 24, 5:05 PM CDT | TSTM WND DMG | Camden, TN | STEWART COUNTY SHERIFFS OFFICE REPORTED MULTIPLE TREES WERE DOWNED ACROSS COUNTY ROADS ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 1:17 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
852
WFUS54 KOHX 242122
TOROHX
TNC005-043-083-085-125-242200-
/O.NEW.KOHX.TO.W.0011.100424T2122Z-100424T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
422 PM CDT SAT APR 24 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* TORNADO WARNING FOR...
WESTERN DICKSON COUNTY IN MIDDLE TENNESSEE...
EASTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL MONTGOMERY COUNTY IN MIDDLE TENNESSEE...
SOUTHERN BENTON COUNTY IN MIDDLE TENNESSEE...
HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 500 PM CDT
* AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR NEW
JOHNSONVILLE...OR 8 MILES SOUTHEAST OF CAMDEN...MOVING NORTHEAST AT
60 MPH.
* THE TORNADO WILL BE NEAR...
WAVERLY BY 435 PM CDT...
MCEWEN BY 440 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3641 8745 3609 8734 3584 8803 3585 8803
3585 8812 3605 8822
TIME...MOT...LOC 2123Z 238DEG 53KT 3604 8795
$$
131 follow-up statement
676
WWUS54 KOHX 242144 RRA
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
444 PM CDT SAT APR 24 2010
TNC005-043-083-085-125-242200-
/O.CON.KOHX.TO.W.0011.000000T0000Z-100424T2200Z/
DICKSON TN-HOUSTON TN-MONTGOMERY TN-BENTON TN-HUMPHREYS TN-
444 PM CDT SAT APR 24 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
HUMPHREYS...SOUTHEASTERN BENTON...SOUTH CENTRAL MONTGOMERY...EASTERN
HOUSTON AND WESTERN DICKSON COUNTIES...
AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR WAVERLY...MOVING
NORTHEAST AT 60 MPH.
THE TORNADO WILL BE NEAR...
MCEWEN BY 450 PM CDT...
SLAYDEN AND VANLEER BY 500 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT SATURDAY EVENING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3604 8806 3615 8799 3641 8745 3609 8734
3584 8803 3585 8803 3585 8812
TIME...MOT...LOC 2144Z 238DEG 53KT 3614 8774
$$
13What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 24, 3:45 PM CDT, 37 minutes earlier.
Area forecast discussion, Apr 24, 3:45 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 345 PM CDT SAT APR 24 2010 .DISCUSSION... LATEST ANALYSIS SHOWING DOUBLE-BARREL TYPE SFC LOW OVER MO/AR/OK/KS VICINITY WITH ASSOCIATED WARM FRONT EXTENDING JUST SOUTH OF THE CWA. WIND STRUCTURE REMAINS VERY FAVORABLE BUT MASS OF PCPN AND LOW CLOUDS KEEPING SFC BASED INSTABILITY ON LOWER SIDE. BREAKS IN CLOUDS/WARMING BACK DOWN TO THE SOUTHWEST EXPECTED TO LIFT OVER THE REGION A LITTLE LATER BEHIND WARM FRONT...MAKING CONDITIONS LITTLE MORE FAVORABLE FOR SVR/ISO TOR DEVELOPMENT INTO THE EVENING. THESE CONDITIONS LIKELY TO WORK EAST OF THE AREA 02-05Z SUN...REDUCING SVR WX THREAT TOWARD MIDNIGHT. BY 12Z SUN...SFC LOW EXPECTED TO BE IN MIDWEST...WITH SFC/LL LEADING ACTIVE BOUNDARIES WELL EAST. HOWEVER...LATER IN THE DAY WEAK SECONDARY SFC/LL BOUNDARY PASSES WHICH MAY SET OF A FEW SHWRS/STORMS...ESPECIALLY NORTH. COMBINATION OF WEAK SFC/LL BOUNDARIES AND PASSING UL AXES FROM SFC/UL LOWS MOVING ACROSS THE OH VALLEY MAY BRING ADDITIONAL SHOWERS TO THE AREA SUNDAY NIGHT THRU TUESDAY AS WELL. EARLY WEDNESDAY...SFC/LL HIGH AND UL RIDGE MOVES IN AND HOLDS POSITION INTO LATER THURSDAY...RETURNING DRY WX TO THE AREA THRU THAT PERIOD. NEXT STORM SYSTEM LOOKS TO AFFECT THE CWA ON FRIDAY THROUGH SATURDAY AS SERIES OF SFC/LL BOUNDARIES APPROACH AND/OR PASS...AHEAD OF UL TROUGH. ISOLATED SHWRS/STORMS EXPECTED FRIDAY/FRIDAY NIGHT...WITH PCPN BECOMING MORE NUMEROUS SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 59 77 53 64 / 50 40 40 20 CLARKSVILLE 57 72 51 62 / 50 40 40 20 CROSSVILLE 59 71 52 60 / 80 30 30 40 COLUMBIA 59 78 53 66 / 50 40 30 20 LAWRENCEBURG 59 77 53 68 / 50 30 30 20 WAVERLY 58 75 52 64 / 50 40 40 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 24, 12:12 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1212 PM CDT SAT APR 24 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-251715- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 1212 PM CDT SAT APR 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS...INCLUDING ISOLATED TORNADOES...THIS AFTERNOON AND EVENING. ADDITIONALLY...STORMS WILL PRODUCE LARGE HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS WILL BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
In the hours before
Local storm report, Apr 24, 11:20 AM CDT, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1120 AM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM LIGHTNING 5 S FRANKLIN 35.86N 86.84W
04/24/2010 WILLIAMSON TN EMERGENCY MNGR
6 INCH HOLE IN ROOF OF A HOME.
&&Special weather statement, Apr 24, 11:58 AM CDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1158 AM CDT SAT APR 24 2010
TNZ005>011-022>034-056>066-075-077>080-093>095-250400-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...LAFAYETTE...CELINA...BYRDSTOWN...CAMDEN...ERIN...
WAVERLY...DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...
MOUNT JULIET...HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...
LIVINGSTON...JAMESTOWN...LOBELVILLE...CENTERVILLE...HOHENWALD...
FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...MURFREESBORO...
WOODBURY...SMITHVILLE...SPARTA...CROSSVILLE...SHELBYVILLE...
TULLAHOMA...MANCHESTER...MCMINNVILLE...ALTAMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
1158 AM CDT SAT APR 24 2010
...HIGH RISK OF SEVERE WEATHER FOR MOST OF MIDDLE TENNESSEE
TODAY...
...MODERATE RISK OF SEVERE WEATHER FOR CUMBERLAND PLATEAU TODAY...
A HIGH RISK MEANS THAT THERE IS A 30 PERCENT CHANCE OF A TORNADO
OCCURRING WITHIN 25 MILES OF ANY GIVEN LOCATION IN MIDDLE
TENNESSEE.
A MODERATE RISK MEANS THAT THERE IS A 45 PERCENT CHANCE OF A
SEVERE WEATHER EVENT (DAMAGING WINDS...LARGE HAIL OR TORNADOES)
OCCURRING WITHIN 25 MILES OF ANY GIVEN LOCATION IN MIDDLE
TENNESSEE.
THROUGH EARLY AFTERNOON...SCATTERED SHOWERS AND THUNDERSTORMS WILL
CONTINUE ACROSS MIDDLE TENNESSEE. SOME STORMS COULD PRODUCE
DAMAGING WINDS...LARGE HAIL...DEADLY LIGHTNING AND EVEN ISOLATED
TORNADOES.
ANOTHER ROUND OF STORMS...THAT WILL LIKELY CONTAIN DAMAGING
WINDS...DEADLY LIGHTNING...LARGE HAIL AND ISOLATED
TORNADOES...WILL MOVE INTO SOUTHWEST MIDDLE TENNESSEE BY EARLY
AFTERNOON. DURING THE AFTERNOON HOURS...INTO THE EARLY EVENING
OVER EASTERN PORTIONS...SUPERCELL THUNDERSTORMS ARE LIKELY
THROUGHOUT MIDDLE TENNESSEE...WITH TORNADOES POSSIBLE.
THIS IS THE STRONGEST STORM SYSTEM TO AFFECT MIDDLE TENNESSEE SO
FAR THIS SPRING...AND THE POTENTIAL FOR SEVERE WEATHER LOOKS TO BE
INCREASINGLY LIKELY...INCLUDING TORNADIC SUPERCELLS.
NOW IS THE TIME TO THINK ABOUT WHERE YOU AND YOUR FAMILY WILL GO
SHOULD SEVERE WEATHER APPROACH YOUR AREA TONIGHT AND INTO SATURDAY.
HERE ARE A FEW TORNADO SAFETY RULES FOR YOUR REVIEW.
TORNADO SAFETY RULES
1. IN HOMES OR SMALL BUILDINGS, GO TO THE BASEMENT OR TO AN
INTERIOR ROOM, SUCH AS A CLOSET OR BATHROOM, ON THE LOWEST
LEVEL. GET UNDER SOMETHING STURDY SUCH AS A HEAVY TABLE OR A
BED.
2. IN MOBILE HOMES AND VEHICLES, ABANDON THEM AND GO TO A
STURDY STRUCTURE. IF THERE IS NO SUCH STRUCTURE NEARBY, LIE
FLAT IN A DITCH, RAVINE, GULLY, CULVERT OR LOW SPOT WITH
YOUR ARMS AND HANDS SHIELDING YOUR HEAD.
3. IN LARGE BUILDINGS, SUCH AS SCHOOLS, FACTORIES, HOSPITALS,
NURSING HOMES AND SHOPPING CENTERS, GO TO THE PREDESIGNATED
SHELTER AREA. INTERIOR HALLWAYS ON THE LOWEST FLOOR ARE
USUALLY BEST. STAY AWAY FROM ROOMS THAT ARE LARGE IN AREA
BECAUSE THEY HAVE WEAKLY SUPPORTED ROOFS.
4. IN HIGH-RISE BUILDINGS, GO TO AN INTERIOR SMALL ROOM OR
HALLWAY.
5. STAY AWAY FROM WINDOWS. DON'T BOTHER OPENING OR CLOSING
THEM. IT WON'T MAKE ANY DIFFERENCE TO THE STRUCTURE AND
YOU'LL JUST WASTE TIME OR PUT YOURSELF AT RISK SHOULD
GLASS BREAK AS YOU ARE NEAR.
MDAVISLocal storm report, Apr 24, 4:05 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
405 PM CDT SAT APR 24 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 10 SW DOVER 36.38N 87.97W
04/24/2010 STEWART TN LAW ENFORCEMENT
STEWART COUNTY SHERIFFS OFFICE REPORTED MULTIPLE POWER
LINES DOWN ALONG STATE HIGHWAY 232.
&&
JWRIGHTThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 9:41 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Marshall, Maury | 49 min |
| Apr 24, 10:30 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 60 min |
| Apr 24, 12:52 PM CDT | Areal Flood Advisory | OHX | Davidson, Maury, Williamson | 3 hr |
| Apr 24, 1:20 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson, Wilson | 25 min |
| Apr 24, 3:30 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Humphreys, Montgomery, Stewart | 60 min |
| Apr 24, 4:25 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Montgomery, Robertson, Stewart | 50 min |
| Apr 24, 4:28 PM CDT | Tornado Warning | OHX | Benton, Dickson, Hickman, Humphreys, Perry | 32 min |
| Apr 24, 4:54 PM CDT | Tornado Warning | OHX | Benton, Dickson, Hickman, Humphreys, Perry | 36 min |
| Apr 24, 4:56 PM CDT | Tornado Warning | OHX | Montgomery, Robertson | 34 min |
| Apr 24, 5:03 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Humphreys, Montgomery | 27 min |
| Apr 24, 5:25 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more | 35 min |
| Apr 24, 5:48 PM CDT | Tornado Warning | OHX | Hickman, Maury, Perry | 27 min |
| Apr 24, 5:52 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Humphreys, Williamson | 23 min |
| Apr 24, 6:34 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Sumner, Williamson | 26 min |
Nearby
Tornado Warnings in Tennessee, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.